MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Codes Material Deformation (2976); Migration (4003)
Health Effect - Clinical Code Ventricular Tachycardia (2132)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.Date of event: used the 1st day of the month of the bsc aware date since event date was not provided.
 
Event or Problem Description
It was reported that stent migration occurred and patient experienced ventricular tachycardia.A 3.50 x 38mm synergy drug-eluting stent was implanted in the proximal left anterior descending artery and left main artery.A 4.0x20mm nc balloon catheter was used to post-dilate the stent and a non-bsc heart pump device was also placed.Angiography shows that the stent was patent.A few days later, the patient experienced ventricular tachycardia and was rushed to the cath lab.The stents that were placed were open.The patient remained in the intensive care unit and continued to have some issues.An echocardiogram was then performed which revealed that the 20mm of the synergy stent was hanging into the aorta.The stent was snared successfully.The patient already had low ejection fraction and a left ventricular assist device was given.The physician noted that the artery was still open and there was no further plan to do additional stenting.No further patient complications were reported and the patient was being monitored.
 
Additional Manufacturer Narrative
Device is a combination product.B3 date of event: used the 1st day of the month of the bsc aware date since event date was not provided.Device evaluated by mfr.: a media clip and imaging was received and reviewed.The video clip appeared to show a long crimped stent (consistent with a synergy ii des 3.50x38mm) being positioned in the lad, the proximal end of the stent was in the lad ostium.The distal end of the guide catheter had been deep seated into the lm and was positioned at the lad ostium.Guidewires were seen in both the lad and lcx.What appeared to be an impella device was evident in the heart.The still angiographic image showed two inflated balloons on guidewires; one in the lm to lad and one in the lm to lcx.This was consistent with balloon post dilation.The impaella device was again evident in the heart.The image was not clear enough the see the stent or its positioning.The media provided was consistent with statements in the event that the stent was deployed in the lm to lad and was post-dilated.However, as the video clip of the stent positioning did not show stent deployment and the still image of post dilation was not clear enough to make out the stent profile.Two photographs of the stent were reviewed after it had been removed from the patient.Both photographs showed what appeared to be a damaged stent attached to a snare device.The image magnification was not high enough to see the individual stent struts.H3 other text : media review.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9236623
Report Number2134265-2019-12886
Device Sequence Number1564944
Product Code NIQ
UDI-Device Identifier08714729840428
UDI-Public08714729840428
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0024060256
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/24/2019
Supplement Report FDA Received Date11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;